Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 124, NWS Quad Cities, IA

November 11, 20156 counties in Iowa; Mercer County, Rock Island County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Nov 11, 2015, 5:20 PM CST for 6 counties in Iowa; Mercer County, Rock Island County, Illinois. It was in force for 55 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 11, 2015, 5:20 PM CST (23:20 UTC)
Expired
Nov 11, 2015, 6:15 PM CST
In force
55 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Cedar County, IA, Clinton County, IA, Jones County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 33 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 11, 5:25 PM CSTTSTM WND DMGWest Branch, IATREES AND A LARGE ELECTRIC POLE BLOWN DOWN ON THE SOUTH SIDE OF TOWN.
Nov 11, 5:40 PM CSTTSTM WND DMG2 N Tipton, IABUILDING DESTROYED WITH DEBRIS SCATTERED TO THE OTHER SIDE OF ROAD AND WRAPPED AROUND TREES. DELAYED REPORT.
Nov 11, 5:40 PM CSTTSTM WND DMG2 N Tipton, IABUILDING DESTROYED WITH DEBRIS SCATTERED TO THE OTHER SIDE OF ROAD AND WRAPPED AROUND TREES. TIME ESTIMATED FROM RADAR. DELAYED REPORT.
Nov 11, 5:45 PM CSTTSTM WND GST 532 W Lowden, IALOWDEN FIRE MEASURED A 53 MPH WIND GUST 1.5 MILES WEST OF LOWDEN. DELAYED REPORT.
Nov 11, 5:48 PM CSTTSTM WND DMG1 S Olin, IAPOWER POLES SNAPPED OFF ON HIGHWAY 38 SOUTH OF OLIN.
Nov 11, 5:50 PM CSTTSTM WND DMGWalcott, IAPOWER POLES LEANING OVER JUST OFF THE I-80 EXIT AT WALCOTT. ESTIMATED WINDS OF 80 MPH. REPORT VIA FACEBOOK
Nov 11, 6:01 PM CSTTSTM WND DMGWalcott, IAA PUBLIC REPORT VIA FACEBOOK OF POWER POLES LEANING OVER JUST OFF THE I-80 EXIT AT WALCOTT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 11, 3:20 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WUUS53 KDVN 112320
SVRDVN
ILC131-161-IAC031-045-105-115-139-163-120015-
/O.NEW.KDVN.SV.W.0124.151111T2320Z-151112T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
520 PM CST WED NOV 11 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS...
  NORTHERN MERCER COUNTY IN NORTHWESTERN ILLINOIS...
  WESTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN JONES COUNTY IN EAST CENTRAL IOWA...
  LOUISA COUNTY IN SOUTHEASTERN IOWA...
  CEDAR COUNTY IN EAST CENTRAL IOWA...
  MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  SCOTT COUNTY IN EAST CENTRAL IOWA...

* UNTIL 615 PM CST

* AT 520 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ELY TO NEAR WEST BRANCH TO NEAR MOUNT UNION...MOVING
  NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...MUSCATINE...EAST
  MOLINE...ANAMOSA...TIPTON...WEST BRANCH...WAPELLO...COLUMBUS
  JUNCTION...DURANT...MECHANICSVILLE...STANWOOD...ELDRIDGE...
  DEWITT...MILAN...COAL VALLEY...WEST LIBERTY AND WILTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 254 AND 302.
 INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
 INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS SOUTH CENTRAL IOWA AND NORTH CENTRAL MISSOURI.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
 
&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHWESTERN
ILLINOIS AND SOUTHEASTERN IOWA.

LAT...LON 4216 9096 4212 9090 4203 9090 4203 9077
      4185 9049 4146 9042 4146 9043 4129 9044
      4108 9137 4116 9137 4116 9146 4142 9144
      4142 9137 4217 9135
TIME...MOT...LOC 2320Z 247DEG 50KT 4188 9159 4160 9140 4103 9149 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
2 follow-up statements
387 
WWUS53 KDVN 112321
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
521 PM CST WED NOV 11 2015

ILC131-161-IAC031-045-105-115-139-163-120015-
/O.CON.KDVN.SV.W.0124.000000T0000Z-151112T0015Z/
ROCK ISLAND IL-MERCER IL-CLINTON IA-JONES IA-LOUISA IA-CEDAR IA-
MUSCATINE IA-SCOTT IA-
521 PM CST WED NOV 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR ROCK ISLAND...NORTHERN MERCER...WESTERN CLINTON...SOUTHERN
JONES...LOUISA...CEDAR...MUSCATINE AND SCOTT COUNTIES...

AT 521 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAKE MACBRIDE STATE PARK TO NEAR LONE TREE TO
NEAR MOUNT PLEASANT...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...MUSCATINE...EAST
MOLINE...ANAMOSA...TIPTON...WEST BRANCH...WAPELLO...COLUMBUS
JUNCTION...DURANT...MECHANICSVILLE...STANWOOD...ELDRIDGE...DEWITT...
MILAN...COAL VALLEY...WEST LIBERTY AND WILTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 254 AND 302.
 INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
 INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS SOUTH CENTRAL IOWA AND NORTH CENTRAL MISSOURI.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
 
&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHWESTERN
ILLINOIS AND SOUTHEASTERN IOWA.

LAT...LON 4216 9096 4212 9090 4203 9090 4203 9077
      4185 9049 4146 9042 4146 9043 4129 9044
      4108 9137 4116 9137 4116 9146 4142 9144
      4142 9137 4217 9135
TIME...MOT...LOC 2321Z 247DEG 36KT 4183 9157 4155 9138 4098 9147 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
860 
WWUS53 KDVN 112347
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
547 PM CST WED NOV 11 2015

ILC131-161-IAC031-045-105-115-139-163-120015-
/O.CON.KDVN.SV.W.0124.000000T0000Z-151112T0015Z/
ROCK ISLAND IL-MERCER IL-CLINTON IA-JONES IA-LOUISA IA-CEDAR IA-
MUSCATINE IA-SCOTT IA-
547 PM CST WED NOV 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR ROCK ISLAND...NORTHERN MERCER...WESTERN CLINTON...SOUTHERN
JONES...CENTRAL LOUISA...CEDAR...MUSCATINE AND SCOTT COUNTIES...

AT 546 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AMBER TO NEAR LOWDEN TO WILTON TO NEAR FAIRPORT
TO WAPELLO...MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...MUSCATINE...EAST
MOLINE...ANAMOSA...TIPTON...WAPELLO...DURANT...MECHANICSVILLE...
STANWOOD...ELDRIDGE...DEWITT...MILAN...COAL VALLEY...WEST LIBERTY...
WILTON...WALCOTT AND BLUE GRASS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 259 AND 302.
 INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
 INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS SOUTH CENTRAL IOWA AND NORTH CENTRAL MISSOURI.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
 
&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHWESTERN
ILLINOIS AND SOUTHEASTERN IOWA.

LAT...LON 4216 9096 4212 9090 4203 9090 4203 9077
      4185 9049 4146 9042 4146 9043 4129 9044
      4109 9135 4141 9133 4154 9126 4182 9128
      4217 9135
TIME...MOT...LOC 2346Z 236DEG 52KT 4212 9122 4182 9101 4159 9099 4148
9098 4118 9122

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 2:36 PM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Nov 11, 2:36 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
236 PM CST WED NOV 11 2015

.SYNOPSIS...
ISSUED AT 235 PM CST WED NOV 11 2015

STRONG NOVEMBER STORM SYSTEM IS INTESYFYING AS IT MOVES ACROSS OUR
AREA TODAY AND TONIGHT.  THUNDERSTORMS...SOME THAT COULD BE STRONG
TO SEVERE ALONG WITH STRONG WINDS BEHIND THE FRONT ARE FORECAST.  A
DEEPENING SFC LOW WAS LOCATED OVER NE KS AND S NE THIS AFTERNOON.
NUMEROUS SHOWERS AND THUNDERSTORMS WERE ONGOING ACROSS WESTERN IA
THIS AFTERNOON.  THIS STORM SYSTEM IS EXPECTED TO MOVE TO THE NE
THROUGH TONIGHT.

&&

.SHORT TERM...(LATE AFTERNOON THROUGH TONIGHT)
ISSUED AT 235 PM CST WED NOV 11 2015

MAIN FORECAST CONCERN IN THE SHORT TERM ARE THE
CHANCES FOR THUNDERSTORMS...SOME SEVERE AND THE STRONG WINDS
OVERNIGHT ON THE BACK END OF THE STORM SYSTEM OVERNIGHT.  AS
ADVERTISED IN PREVIOUS FORECAST DISCUSSIONS THERE IS AN ENHANCED
RISK FOR SEVERE WEATHER TODAY AND A WIND ADVISORY IN EFFECT AFTER
THE STORMS END TONIGHT.

LOOKING AT THE STORM SYSTEM FROM A TOP DOWN APPROACH.  STRONG H3 JET
WILL BRUSH THE SOUTHERN CWA WITH THE LEFT EXIT REGION ACROSS OUR
AREA.  THIS WILL LEAD TO LARGESCALE RISING MOTION ACROSS SOUTHERN IA
AND WESTERN ILL.  THE H5 WAVE STILL IS FORECAST TO SWING NEGATIVE
ACROSS OUR AREA TODAY AND TONIGHT.  THIS WITH THE H3 FLOW WILL LEAD
TO VERY STRONG DIFFLUENCE AND RISING MOTION. AT H85...THE LLJ
TERMINUS ROTATES THROUGH THE CWA FROM 18Z TO 00Z ONLY INCREASING THE
LIKELIHOOD OF THUNDERSTORM COVERAGE.  AGAIN THESE DYNAMICS ARE
PRODUCING IMPRESSIVE SHEAR VALUES ACROSS OUR AREA.  AS WITH PREVIOUS
DISCUSSIONS SEVERE WEATHER IS NOT A FORGONE CONCLUSION AS CAPE AND
TIMING OF DAY WILL COME INTO PLAY.

THE STRONG DYNAMICS HAVE LEAD TO MOISTURE RETURN THAT WAS WELL ABOVE
PREVIOUSLY FORECAST.  THIS ALONG WITH BREAKS IN THE SKY HAVE LEAD TO
HEATING AND ENOUGH CAPE TO SUPPORT THE POSSIBILITIES OF SEVERE OF
WEATHER.  ALL TYPES OF SEVERE WEATHER ARE POSSIBLE WITH THESE
STORMS.  THE STORMS WILL BE MOVING VERY FAST AND COULD LEAD TO
LITTLE TIME TO RESPOND TO THEM.  THIS SITUATION NEEDS TO BE
MONITORED FOR POSSIBLE WATCHES AND WARNINGS.

WIND ADVISORY IS STILL IN EFFECT ACROSS THE AREA TONIGHT.  THE
STRONG SFC LOW WILL LEAD TO STRONG GRADIENT WINDS TONIGHT ACROSS THE
AREA.  REPORTS OF DAMAGE FROM NON THUNDERSTORM WINDS HAVE BEEN
REPORTED IN THE KANSAS CITY AREA.  IT IS POSSIBLE THAT CURRENT WIND
SPEEDS MAY BE TOO LOW AND A HIGH WIND WARNING MAY BE NEEDED  ACROSS
PORTIONS OF THE WIND ADVISORY.  HOWEVER...AT THIS TIME...DO NOT
EXPECT MUCH IN THE SHAPE OF CHANGES FROM THE CURRENT WIND ADVISORY.

.LONG TERM...(THURSDAY THROUGH WEDNESDAY)
ISSUED AT 235 PM CST WED NOV 11 2015

HEADLINES...WILL CONTINUE THE WIND ADVISORY THIS EVENING THROUGH
THURSDAY. PORTIONS OF THE CWA MAY NEED THE ADVISORY EXTENDED INTO
THURSDAY NIGHT. LATER SHIFTS CAN EVALUTE.

FORECAST FOCUS ON WINDY CONDITIONS INTO THURSDAY NIGHT THEN A DRY
AND QUIET WEEKEND. ANOTHER STRONG STORM SYSTEM EXPECTED NEXT WEEK.

THURSDAY AND THURSDAY NIGHT...INTENSE CYCLONE WILL BE OCCLUDING AS
IT TRACKS INTO THE GREAT LAKES REGION. VERY WINDY CONDITIONS WILL
CONTINUE AS TIGHT PRESSURE GRADIENT EXISTS BETWEEN THE CYCLONE AND
HIGH PRESSURE SITUATED IN THE HIGH PLAINS. ANY LINGERING SHOWERS
WILL END EARLY THURSDAY MORNING IN OUR FAR NORTH AS THE SYSTEM
TRACKS FARTHER AWAY. THIS WILL BE A CHILLY DAY WITH MAXIMUM
TEMPERATURES IN THE UPPER 40S TO LOWER 50S...ESPECIALLY COMBINED
WITH THE VERY STRONG WINDS.

FRIDAY AND FRIDAY NIGHT...STILL RATHER WINDY IN THE MORNING BUT
THE WINDS WILL BE GRADUALLY DIMINISHING IN THE AFTERNOON...AS HIGH
PRESSURE RIDGE BUILDS INTO THE CWA. SKIES WILL BE SUNNY OVER MOST
OF THE AREA. THIS RIDGE WILL BE OVER THE AREA FRIDAY NIGHT WITH
LIGHT WINDS AND CLEAR SKIES. COLD TEMPERATURES WITH MAXIMUM
TEMPERATURES IN THE MID 40S TO AROUND 50 WITH LOWS IN THE 20S.

THIS WEEKEND...DRY AND SEASONAL AS HIGH PRESSURE SHIFTS INTO THE
MID ATLANTIC STATES AND ANOTHER DEEP UPPER LEVEL TROUGH MOVES INTO
THE ROCKIES.

EARLY TO MID NEXT WEEK...ANOTHER STRONG STORM SYSTEM TO BRING
WIDESPREAD RAIN TO THE CWA BUT TIMING/PLACEMENT OF THE HEAVIEST
RAINS STILL TO BE DETERMINED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1130 AM CST WED NOV 11 2015

MESSY AVIATION WEATHER CONDITIONS ARE FORECAST THROUGH THE PERIOD
WITH STRONG WINDS GIVING WAY TO MVFR CIGS AND THE POTENTIAL FOR
STRONG TO SEVERE STORMS AT THE TAF SITES. AFTER THE STORMS A
WIND SHIFT AND THE POTENTIAL FOR GUSTS ABOVE 40KTS ARE POSSIBLE.
WILL UPDATE THE TEMPO GROUPS TO INCLUDE WIND GUSTS AS STORMS
APPROACH THEM. THOSE AIRPORTS WITHOUT A E-W RUNWAY WILL LIKELY
HAVE ISSUES WITH CROSSWINDS TOMORROW MORNING.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY FOR
     CLINTON-DES MOINES-JACKSON-LEE-LOUISA-MUSCATINE-SCOTT.

     WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY FOR
     BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-HENRY IA-IOWA-
     JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-VAN BUREN-WASHINGTON.

IL...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY FOR
     BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
     MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
     WHITESIDE.

MO...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY FOR
     CLARK.

     WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY FOR
     SCOTLAND.

&&

SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...HAASE
AVIATION...GIBBS
Hazardous weather outlook, Nov 11, 8:28 AM CST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 AM CST WED NOV 11 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-121000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
828 AM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

LATE THIS AFTERNOON AND EARLY EVENING...A STRONG STORM SYSTEM WILL
BRING A CHANCE FOR THUNDERSTORMS AS A COLD FRONT MOVES THROUGH.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ROUGHLY SOUTH OF
INTERSTATE 80 WITH A SLIGHT RISK NORTH OF THIS LINE. STRONG TO
POTENTIALLY SEVERE THUNDERTSORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE MAIN THREATS ARE STRONG AND POSSIBLY DAMAGING WINDS. AN
ISOLATED TORNADO MAY BE POSSIBLE. LIMITED INSTABILITY MAY IMPACT THE
RISK OF ANY SEVERE WEATHER LATER THIS AFTERNOON AND THIS EVENING.

STORMS THAT DEVELOP WEDNESDAY AFTERNOON AND EARLY EVENING WILL BE MOVING
AT SPEEDS OF 40 TO POSSIBLY OVER 50 MPH. THEREFORE...THESE STORMS WILL
LEAVE YOU LITTLE TIME TO RESPOND.

WEDNESDAY NIGHT...VERY WINDY CONDITIONS ARE FORECAST ACROSS THE AREA.
SUSTAINED WINDS OF 25 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. A
WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY...VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA. SUSTAINED
WINDS OF 25 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED WITH THE WINDS
SLOWLY DIMINISHING BY LATE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING. PLEASE
REPORT ANY WINDS OVER 40 MPH. ALSO ANY DAMAGE FROM STRONG...SUSTAINED
VERY WINDY CONDITIONS WOULD BE APPRECIATED.

NICHOLS/UTTECH/GIBBS

In the hours before

Local storm report, Nov 11, 4:58 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
458 PM CST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     1 SW OXFORD             41.71N 91.80W
11/11/2015  E70 MPH          JOHNSON            IA   EMERGENCY MNGR

&&

DMD
Local storm report, Nov 11, 5:10 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     1 NW AMISH              41.54N 91.80W
11/11/2015  E55 MPH          JOHNSON            IA   TRAINED SPOTTER

            STRONG WINDS ACCOMPANIED BY VERY HEAVY RAIN AND PEA SIZE
            HAIL.

&&

GROSS
Local storm report, Nov 11, 5:12 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
512 PM CST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     8 W CORALVILLE          41.69N 91.76W
11/11/2015  E70 MPH          JOHNSON            IA   EMERGENCY MNGR

            ON I-80 AT IOWA-JOHNSON COUNTY LINE

&&

DMD
Local storm report, Nov 11, 5:15 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 PM CST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND GST     TRENTON                 41.07N 91.63W
11/11/2015  E65 MPH          HENRY              IA   TRAINED SPOTTER

&&

GROSS
Local storm report, Nov 11, 5:19 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
519 PM CST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     IOWA CITY               41.66N 91.54W
11/11/2015  E60 MPH          JOHNSON            IA   TRAINED SPOTTER

&&

GROSS
Local storm report, Nov 11, 5:20 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
520 PM CST WED NOV 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             HILLS                   41.57N 91.54W
11/11/2015  E0.75 INCH       JOHNSON            IA   PUBLIC

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:55 PM CSTSevere Thunderstorm WarningDVNJefferson, Keokuk, Van Buren, Washington65 min
Nov 11, 4:16 PM CSTSevere Thunderstorm WarningDVNBenton, Iowa59 min
Nov 11, 4:17 PM CSTTornado WarningDVNIowa, Keokuk43 min
Nov 11, 4:44 PM CSTSevere Thunderstorm WarningDVNHenry, Jefferson, Johnson, Linn, Louisa, Washington61 min
Nov 11, 4:52 PM CSTSevere Thunderstorm WarningDVNDes Moines, Henry, Jefferson, Lee, Van Buren53 min
Nov 11, 5:07 PM CSTTornado WarningDVNJohnson, Linn18 min
Nov 11, 5:28 PM CSTSevere Thunderstorm WarningDVNDes Moines, Lee, Louisa62 min
Nov 11, 5:47 PM CSTTornado WarningDVNCedar, Jones14 min
Nov 11, 5:55 PM CSTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jackson, Jones49 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.